Alert archive / Idaho / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Feb 10, 2017, 3:55 AM MST for Washington County, Idaho. It was in force for 165 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2017, 3:55 AM MST (10:55 UTC)
- Expired
- Jul 24, 2017, 8:30 PM MDT
- In force
- 165 days
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, ID
The radar
The Boise radar (KCBX), 99 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 7:51 AM MST | FLOOD | 1 S Weiser, ID | ICE JAM ON THE WEISER RIVER HAS CAUSED FLOODING OVER US-95 AND BLOCKED THE ROAD NEAR MILE MARKER 81. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WGUS55 KBOI 101055
FFWBOI
IDC087-101345-
/O.NEW.KBOI.FF.W.0001.170210T1055Z-170210T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boise ID
355 AM MST FRI FEB 10 2017
The National Weather Service in Boise has issued a
* Flash Flood Warning for...
Southwestern Washington County in southwestern Idaho...
* Until 645 AM MST
* At 348 AM MST, river gauge reports indicated an ice jam release in
the Weiser River. Flash flooding is expected along the Weiser
River near Weiser especially along Cove Road.
* Some locations that will experience flooding include...
Weiser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4426 11678 4424 11674 4423 11695 4425 11699
4427 11698
$$
KA2 follow-up statements
697
WGUS75 KBOI 101202
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
502 AM MST FRI FEB 10 2017
IDC087-101345-
/O.CON.KBOI.FF.W.0001.000000T0000Z-170210T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington ID-
502 AM MST FRI FEB 10 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MST FOR
SOUTHWESTERN WASHINGTON COUNTY...
At 458 AM MST, local law enforcement reported several fields flooded
south of the Weiser River in Weiser due to an ice jam release. These
conditions will continue through 645 AM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4426 11678 4424 11674 4423 11695 4425 11699
4427 11698
$$
LC385
WGUS75 KBOI 101349
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
649 AM MST FRI FEB 10 2017
IDC087-101355-
/O.EXP.KBOI.FF.W.0001.000000T0000Z-170210T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington ID-
649 AM MST FRI FEB 10 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WASHINGTON COUNTY HAS
EXPIRED...
A flood warning has replaced the previously issued flash flood
warning for an ice jam on the Weiser River affecting the city of
Weiser.
LAT...LON 4426 11678 4424 11674 4423 11695 4425 11699
4427 11698
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 3:14 AM MST, 41 minutes earlier.
Area forecast discussion, Feb 10, 3:14 AM MST, 41 minutes before
Area Forecast Discussion National Weather Service Boise ID 314 AM MST Fri Feb 10 2017 .SHORT TERM...Cold front passing through swrn Idaho at this hour with rain showers. Front and showers will shift to south-central Idaho this morning and exit our CWA this evening. Satellite shows a flat wave on the front in southeast Oregon that may keep showers going in swrn Idaho until sunrise, a little longer than progged. Upper trough along the northwest coast will move inland today with a couple more weak shower bands, but the main thing will be significant cooling tonight and Saturday. The cooling will lower the snow level and halt the snowmelt tonight through the weekend. But melting is fully underway now and additional rain will keep flood advisories and warnings and avalanche warnings going today. Winds will shift from southeast to light northwest today and continue from the northwest tonight and Saturday. .LONG TERM...Sunday through Friday...An upper level ridge will build across the region starting Sunday afternoon. Temperatures aloft will warm, causing an inversion to develop. Expect mostly sunny skies across most of the region except for the lower Treasure Valley where stratus could develop and linger. Temperatures will be right around normal in the Upper Treasure and Magic Valleys, except well above normal in the mountains, and below normal near Ontario, OR, depending on stratus development. Temperatures around 10,000ft MSL warm to unseasonably warm values, near 36F on Wednesday afternoon. The upper level ridge begins to break down by Thursday, and unsettled conditions return with snow and freezing levels lowering to around 4,000-5,000 ft by Saturday. && .AVIATION...Widespread precipitation and mountain obscuration this morning over the central Idaho mountains, with MVFR and local IFR conditions. Precipitation decreasing to scattered showers this afternoon. Elsewhere conditions mainly VFR with isolated to scattered showers today. Snow levels 7kft MSL lowering to 4-5k ft this afternoon. Surface winds generally SW-SE 5-15kt, becoming westerly 5-15kt this afternoon. Winds aloft at around 10k ft MSL: westerly 20-30kt. Weekend Outlook...A secondary cold front will move through region tonight bringing a round of showers with snow levels lowering to around 3k. Expect dry conditions and light winds Saturday and Sunday with patchy fog during the morning. && .HYDROLOGY...Bruneau River in Owyhee County has already flooded, and other main rivers were running high but below flood stage. Rivers will crest Saturday then recede for at least several days as colder and drier air comes in. Twin Falls County and Jerome County have had significant flooding due to rain and rapid snowmelt, and areal flood warning will continue there today. Additional rain today will not help the situation, but colder drier weather will come in tonight through the weekend and that should help. In the mountains, snow level will lower to the valley floors tonight through Sunday, greatly reducing snowmelt and runoff. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM....LC LONG TERM.....KA AVIATION......KA HYDROLOGY.....LC
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:38 AM MST | Areal Flood Warning | BOI | Jerome, Twin Falls | 36 hr |
| Feb 10, 6:45 AM MST | River Flood Warning | BOI | Washington | 28 hr |
| Feb 10, 11:09 AM MST | Areal Flood Warning | BOI | Washington | 24 hr |
| Feb 10, 4:44 PM MST | Special Weather Statement | BOI | Ada | 46 min |
Nearby
Flash Flood Warnings in Idaho, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.